Cimzia Injections side effect?

Rare side effect to Cimzia injections

I posted a few months ago that I had been unlucky and suffered a very rare side effect to Cimzia injections. I was hospitalised with severe pins and needles. Now I am 7 months on still on 6 300mg Gabapentin tablets to mask the pins and needles they are not a cure they on,y mask the symptoms.

Over the last few weeks I have had to drop the odd dose and write it down. I am so upset and worried that I don't seem to be making any progress at all. I have an appointment with the consultant on Wednesday. Hence having to try the does changes

Is anyone else on Cimzia injections and have/had this horrible side effect I was told they only have four in 24,000 recorded in the UK I am hoping that the other three might be on here and maybe can give me details of there treatments?

7 Replies

oldestnewest
  • Sorry I've never tried Cimzia or any anti tnf but I do have the severe pins and needles constantly with burning nerve pain like toothache in my shins and feet. At first my doctors thought this must be a very rare side effect of MTX but not so sure now and I've been off RA meds for two months having retried it and also tried two other DMARDs with nasty side effects.

    For me I'm unsure that it is MTX that has caused it - my rheumy thinks it is small fiber neuropathy and my GP and abother professor think it is part of my RA with Raynauds and Sjogrens. It's very confusing and I've been taking Amitriptyline for neuralgic pain for three years now - always tired - and had to rise to 30mg to get much relief from it lately. My GP and I have discussed Gaberpebtin and Leflunomide as next options if RA doesn't come back in the form of synovial swelling - in which case one of the anti tnfs.

    Is your RA causing you a lot of grief alongside this neuropathy?

    Everyone is focused on joint pain symptoms with me and yet this neuro stuff is much worse for me personally - having had plenty of both. My feet are increasingly numb and I have other sensory stuff (wet sensation in feet and legs - scalding pain at night in feet and hands) plus very dry eyes.

    I'm waiting to see a neurologist - told it will be 4-6 month wait - have you seen one yet? Anyway you certainly have my sympathy.

  • Yes I have seen Nero consultant I have had every test going from MRI to blood tests. I spent a week in hospital having tests was a very worrying time they thought maybe a stroke or MS they seem to think its a virus in my neck as there was a small lesion but they openly admitt they don't really know what is causing this problem.

    I am on sulphasalazine and anti-inflammatory drugs for my ria that I've been having steroid injections every three months the depo and these seem to be marvellous.

  • I can really understand what a worrying time you have had. I've just been up for a lot of the night with mine as I can't bear the duvet touching my feet and my hands scorch with pins and needles. It is foul. I can't believe I've had to put up with this for over a year now. I wish my health team had been as thorough - they have had me in there a tearful, (if I had tears!) desperate blob pleading with them to find out what is going on. I've had lots of dark, MS worries privately but I suppose, in my case this is unlikely because I don't have dizziness and I'm 51 - I console myself that MS usually starts in younger people. Will be so relieved when neuro appointment finally comes!

    Good luck with it all - hope yours fades away in time. They do say nerve damage takes longer to repair. I believe Mycophenolate is a DMARD sometimes used to stall autoimmune diseases that trigger neuropathy - have you heard of it? Two friend with Lupus and Vasculitis take it with some success.

  • I am 51 as well we are too old to get MS my consultants advise me every cloud I guess!

  • Sorry to hear about your awful pins and needles. I can't help I'm affraid as I am on Rituximab infusions.

    Unlikely you will find anyone on here with same reaction but you never know. I had a reaction to my first and only injection of Humira in 2006 or 7. It started with pins and needles in my face then woke me in the middle of the night all down my left side. Rheum told me to take antihistamines and steroids so I did for 3 days but I was so uncomfortable I couldn't sleep I rang them and they admitted me via A&e for an MRI of my head to rule out demyelination. Worse few weeks of my life. MRI was negative. Hope your pins and needles go soon!

    Take care

    KiKi x

  • They told me there are four other cases in the UK so I am hoping like me they may look on here for answers. I am thinking maybe my body has got too used to the current dose. My appointment is tomorrow at 5 which is my worst time of day... Hubby says maybe I am worried about seeing the Nero consultant again but it's only for me to update him this time not for results...although there have been other worries lately stress def makes me worse as does it the RD pain...with anything stress is not good I guess

  • Sorry sunflower62 for time taken on this matter, but been away, I am on Cimzia, and have been for about 16 months, I have not had any pins and needles, but do get electric shocks shooting through my toes. and sometimes so badly in my spine, Iam not sure if this is related to the Cimzia, or is something else going on, will know more when I eventually get to see a Rhuemy, will let you know more then, all the best xx

You may also like...